Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 484, NWS Jackson, MS

July 21, 2005Humphreys County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 21, 2005, 7:30 PM CDT for Humphreys County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2005, 7:30 PM CDT (00:30 UTC)
Expired
Jul 21, 2005, 8:00 PM CDT
In force
30 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Humphreys County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1533 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 220030
SVRJAN
MSC053-220100-
/O.NEW.KJAN.SV.W.0484.050722T0030Z-050722T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
730 PM CDT THU JUL 21 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF BELZONI

* UNTIL 800 PM CDT

* AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BELZONI...AND MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SILVER CITY BY 735 PM CDT

LAT...LON 3326 9054 3310 9063 3301 9044 3311 9043
      3315 9033

$$

40
1 follow-up statement
000 
WWUS54 KJAN 220055
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
751 PM CDT THU JUL 21 2005

MSC053-220100-
/O.CON.KJAN.SV.W.0484.000000T0000Z-050722T0100Z/
HUMPHREYS MS-
751 PM CDT THU JUL 21 2005

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 800 PM CDT FOR 
CENTRAL HUMPHREYS COUNTY...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A 
WEAKENING THUNDERSTORM NEAR SILVER CITY...MOVING SOUTHEAST AT 5 MPH.
THE STORM SHOULD NO LONGER BE SEVERE AFTER 8 PM HOWEVER...HEAVY 
RAINFALL OF UP TO ONE INCH AND CLOUD TO GROUND LIGHTNING STRIKES 
WILL CONTINUE UNTIL AROUND 830 PM OVER SOUTHERN PORTIONS OF THE 
COUNTY. 

LAT...LON 3326 9054 3310 9063 3301 9044 3311 9043
      3315 9033

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 7:25 PM CDT, 5 minutes earlier.

Area forecast discussion, Jul 21, 7:25 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT THU JUL 21 2005

.DISCUSSION...
DID A QUICK UPDATE TO ADJUST THIS EVENING/S FORECAST TO CURRENT
MESOSCALE/RADAR TRENDS. A LOOSELY ORGANIZED CLUSTER OF THUNDERSTORMS
WHICH BEGAN EARLIER THIS AFTERNOON IN ARKANSAS IS NOW PUSHING
GENERALLY SOUTH ALONG AND WEST OF THE AXIS OF THE MS RIVER. OUTFLOW
FROM THIS CONVECTION SEEMS TO BE OUTPACING THE PRECIP A BIT IN SOME
AREAS AND THIS BOUNDARY COULD MAKE IT TO NEAR THE NATCHEZ TRACE
CORRIDOR IN SOME FASHION WITHIN THE NEXT FEW HOURS. THERE STILL
EXISTS A FAIR AMOUNT OF LOW LEVEL INSTABILITY OVER AREAS ALONG AND
WEST OF THE TRACE CORRIDOR...SO BOUNDARIES WILL STILL HAVE A CHANCE
TO SPUR AT LEAST ISOLATED CONVECTION FOR THE NEXT FEW HOURS. BUT
INSTABILITY IS IN SHORTER SUPPLY FURTHER EAST WHERE COPIOUS AMOUNTS
OF LATE-DAY CONVECTION HAVE WORKED THE ATMOSPHERE OVER PRETTY GOOD.
HOWEVER...SOME LIGHT RAIN MAY CONTINUE TO FALL OVER PORTIONS OF
EXTREME SOUTHEAST MS IN THE FORECAST AREA FOR THE NEXT HOUR OR
SO...AS THE SOURCE CONVECTION UPSTREAM IN LA PERSISTS.

I ANTICIPATE ALL THE CONVECTION WILL BE DONE BY MIDNIGHT AND POPS
WERE DROPPED INTO THE 10 RANGE OR LESS AFTER THAT POINT. THE REST OF
THE 1ST PERIOD FORECAST LOOKS PRETTY GOOD WITH ONLY VERY MINOR
UPDATES MADE. WILL PROBABLY HAVE TO DO ONE MORE UPDATE THIS EVENING
TO CHASE CLOUD COVER AND CONVECTIVE TRENDS AS ACTIVITY WINDS DOWN.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR MSZ018-MSZ019-MSZ025-MSZ026-
     MSZ027-MSZ028-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-MSZ042-
     MSZ047.

     EXCESSIVE HEAT WATCH FROM 7 PM FRIDAY TO 4 PM SUNDAY FOR MSZ018-
     MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ034-MSZ035-MSZ036-
     MSZ040-MSZ041-MSZ042-MSZ047.

LA...EXCESSIVE HEAT WATCH FROM 7 PM FRIDAY TO 4 PM SUNDAY FOR LAZ007-
     LAZ008-LAZ009-LAZ015-LAZ016-LAZ023-LAZ025.

     HEAT ADVISORY UNTIL 7 PM FRIDAY FOR LAZ007-LAZ008-LAZ009-LAZ015-
     LAZ016-LAZ023-LAZ025.

AR...EXCESSIVE HEAT WATCH FROM 7 PM FRIDAY TO 4 PM SUNDAY FOR ARZ074-
     ARZ075.

     HEAT ADVISORY UNTIL 7 PM FRIDAY FOR ARZ074-ARZ075.

&&

50
Hazardous weather outlook, Jul 21, 4:13 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT THU JUL 21 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
222113-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
413 PM CDT THU JUL 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND FRIDAY...

...THUNDERSTORMS...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MOST OF
THE FORECAST AREA THROUGH 7 PM. DUE TO INCREASED LEVELS OF
INSTABILITY...SOME STORMS MAY BE ON THE STRONG SIDE. STRONG WIND
GUSTS BETWEEN 35 AND 50 MPH AND FREQUENT LIGHTNING WILL BE THE
MAIN CONCERN WITH ANY STRONG THUNDERSTORM.

...SEASONAL THREATS...
A HEAT ADVISORY IS IN EFFECT TONIGHT AND THROUGH FRIDAY. A VERY
WARM AIRMASS WILL CONTINUE TO MOVE INTO PORTIONS OF EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST
MISSISSIPPI
OVER THE NEXT FEW DAYS. AT THE SAME TIME THIS REGION WILL STAY
VERY
HUMID WITH DEWPOINTS REMAINING IN THE MID TO UPPER 70S. THIS WILL
KEEP MORNING LOWS TOMORROW AND INTO SUNDAY AROUND THE UPPER 70S.
ALSO
WITH THE HIGH HUMIDITY THIS WILL BRING DANGEROUS HEAT INDICES IN
THE
AFTERNOON TO NEAR A 110 DEGREES.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...

...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT...
AN EXCESSIVE HEAT WATCH IS IN EFFECT FOR THE WEEKEND ACROSS THE
NORTHWEST PORTION OF THE FORECAST AREA AS DANGEROUS HEAT MAY
AFFECT THE ARKLAMISS REGION. HIGH HUMIDITY WILL COMBINE WITH
TEMPERATURES IN THE UPPER 90S TO PRODUCE AFTERNOON HEAT INDICES
NEAR 110 IN THE AREA MAINLY NORTHWEST OF A GRENADA MISSISSIPPI TO
ST JOSEPH LINE. OVERNIGHT LOW TEMPERATURES IN THE UPPER 70S WILL
BRING LITTLE RELIEF TO THIS AREA. STAY TUNED FOR UPDATES
CONCERNING THIS POTENTIALLY DANGEROUS EXCESSIVE HEAT EVENT.

THERE IS ALSO THE SLIGHT CHANCE OF STRONG AND POSSIBLY SEVERE
THUNDERSTORMS SATURDAY AFTERNOON AS A POTENT DISTURBANCE MOVES
OUT OF NORTHERN ALABAMA AND CLASHES WITH THE VERY WARM AIRMASS
OVER PORTIONS OF MISSISSIPPI. AT THIS TIME...AREAS ALONG AND
SOUTH OF THE NATCHEZ TRACE WILL HAVE THE BEST POTENTIAL TO SEE
STRONG THUNDERSTORMS.

...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jul 21, 6:28 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT THU JUL 21 2005

MSZ034-220045-
WASHINGTON-
628 PM CDT THU JUL 21 2005

...STRONG THUNDERSTORMS MOVING ACROSS WASHINGTON COUNTY THROUGH
   8 PM...

AT 630 PM CDT...RADAR INDICATED SEVERAL INTENSE THUNDERSTORMS
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY
RAINFALL...JUST SOUTHEAST OF LAKE WASHINGTON...4 MILES EAST OF
HOLLANDALE...AND BETWEEN GREENVILLE...STONEVILLE AND ARCOLA...ALL
MOVING EAST AT 15 MPH. THESE STORMS WILL PRODUCE RAINFALL RATES UP
TO 2 INCHES PER HOUR CAUSING RAPID PONDING OF WATER AND BRIEF
GUSTS OF WIND UP TO 45 MPH WHICH MAY DOWN SMALL LIMBS.

STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE IN
JACKSON.

50
Special weather statement, Jul 21, 6:36 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT THU JUL 21 2005

ARZ074-LAZ007-220045-
ASHLEY-MOREHOUSE-
636 PM CDT THU JUL 21 2005

...STRONG THUNDERSTORMS MOVING ACROSS ASHLEY COUNTY INTO
   NORTHEAST MOREHOUSE PARISH THROUGH 8 PM...

AT 635PM CDT...RADAR INDICATED SEVERAL INTENSE THUNDERSTORMS
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY
RAINFALL...FROM WILMOT TO BONITA MOVING SOUTHEAST AT 15 MPH. THESE
STORMS WILL PRODUCE RAINFALL RATES UP TO 2 INCHES PER HOUR CAUSING
RAPID PONDING OF WATER AND BRIEF GUSTS OF WIND UP TO 45 MPH WHICH MAY
DOWN SMALL LIMBS.

STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE IN
JACKSON.

50
Local storm report, Jul 21, 6:58 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CDT THU JUL 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND DMG     SANFORD                 31.49N 89.43W
07/21/2005                   COVINGTON          MS   LAW ENFORCEMENT

            SEVERAL TREES REPORTED DOWN AROUND SANFORD.

0530 PM     TSTM WND DMG     GUNNISON                33.94N 90.95W
07/21/2005                   BOLIVAR            MS   EMERGENCY MNGR

            DOWNTOWN GUNNISON HAD NUMEROUS TREE DOWN BLOCKING MAIN
            STREET.

0548 PM     TSTM WND DMG     SHELBY                  33.95N 90.77W
07/21/2005                   BOLIVAR            MS   EMERGENCY MNGR

            STORAGE BUILDING DESTROYED ON 138 BLUE CANE ROAD.

0554 PM     TSTM WND DMG     CLEVELAND               33.74N 90.73W
07/21/2005                   BOLIVAR            MS   EMERGENCY MNGR

            INTERSECTION OF NORTH BAYOU AND MAGNITE ROAD HAD A LARGE
            TREE WITH POWER LINES DOWN. LARGE TREE REPORTED IN THE
            MIDDLE OF THE STREET ON 1000 UNIVERSITY AVENUE.

&&

WESTER

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.